Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 82, NWS New Orleans, LA

July 25, 2017Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 25, 2017, 9:02 AM CDT for Pearl River County, Mississippi. It took effect at Jul 25, 2017, 1:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 25, 2017, 9:02 AM CDT (14:02 UTC)
In effect from
Jul 25, 2017, 1:00 PM CDT
Expired
Jul 26, 2017, 1:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

728 
WGUS44 KLIX 251402
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
902 AM CDT Tue Jul 25 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

The East Hobolochitto Creek Near Caesar affecting Pearl River County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-260600-
/O.NEW.KLIX.FL.W.0082.170725T1800Z-170726T0600Z/
/CREM6.1.ER.170725T1800Z.170725T1800Z.170726T0000Z.NO/
902 AM CDT Tue Jul 25 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The East Hobolochitto Creek Near Caesar.
* from this afternoon to late tonight.
* At 8:45 AM Tuesday the stage was 10.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue rising until cresting at
  or near flood stage by early this afternoon. The river is expected to 
  fall below flood stage by late this evening.
* Impact...At 15.0 feet...Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&
 
LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957

&&

LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957




$$
1 follow-up statement
360 
WGUS84 KLIX 260132
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
832 PM CDT Tue Jul 25 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  East Hobolochitto Creek Near Caesar affecting Pearl River County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-260202-
/O.CAN.KLIX.FL.W.0082.000000T0000Z-170726T0600Z/
/CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CDT Tue Jul 25 2017

The Flood Warning is cancelled for
  The East Hobolochitto Creek Near Caesar.
* At  7:45 PM Tuesday the stage was 11.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.7 feet 
  after midnight tomorrow.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&

LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 4:10 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 25, 4:10 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 AM CDT Tue Jul 25 2017

.SHORT TERM...
Flood watch will remain through expiration time today. Not
expecting the amounts like yesterday. But there will be the
potential to observe 2 to possibly 3 inches in isolated areas in a
short period. The weak 850mb trough remains just northeast of the
area with some supportive jet features in the larger synoptic
scale flow between an upper low over the gulf and an upper trough
sinking southward over northern Louisana/Mississippi. These two
features are causing a strong upper shear zone between them today
which will help greatly with difluence aloft. This could help a
few convective bursts develop that could affect the northeastern
portion of the area today.

The stacked dry high will eventually take more control of the area
through the week effectively decreasing the amount of areal
coverage in sh/ts activity. The real interesting weather scenario
will be an actual cold front that looks to move into the area over
the weekend. Models are now differing with timing but remain
consistent with strength and eventual movement through the area.
Suppresion well ahead of this front will keep precip chances to a
minimum Friday, then support and lift along and just ahead of the
front will provide the area with a line of strong thunderstorms.
Some of these could be severe. Better timing and extent of
parameters will be further assessed as we approach the weekend.

&&

.AVIATION...
Most sh/ts activity should remain along and north of a line from
BTR to GPT. Outside these areas, VFR will prevail.

&&

.MARINE...
Winds will remain from 10-15kt as the high settles up against a
developing trough near the coast. Most sh/ts activity will remain
east of the Miss River with much less activity west of the river.
A cold front will approach the coastal waters by the weekend
providing stronger winds and widespread sh/ts.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  73  92  72 /  70  10  10  10
BTR  89  73  93  73 /  30  10  10  10
ASD  90  76  92  77 /  50  10  20  10
MSY  91  77  92  77 /  30  10  10  10
GPT  89  77  92  78 /  60  30  20  20
PQL  88  75  91  77 /  70  30  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ035>037-039-040-
     071-072.

GM...None.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jul 25, 4:37 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
437 AM CDT Tue Jul 25 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252145-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
437 AM CDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to redevelop today, mainly
north of metropolitan Baton Rouge, Lake Pontchartrain and across
south Mississippi where a flash flood watch remains in effect.
Rainfall may become heavy at times and possibly lead to flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a continued chance of thunderstorms each day Wednesday
through this weekend. A few storms each day could also become
strong and produce frequent lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however any reports of
flooding should be promptly reported to the National Weather
Service office in Slidell, LA.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:07 PM CDTRiver Flood WarningLIXPike, Walthall56 hr
Jul 24, 10:09 PM CDTRiver Flood WarningLIXPearl River29 hr
Jul 25, 6:31 AM CDTRiver Flood WarningLIXHarrison42 hr
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River5 days
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River7 days
Jul 25, 9:24 AM CDTAreal Flood AdvisoryLIXAmite, Pike, Walthall2 hr
Jul 25, 10:18 AM CDTSpecial Weather StatementLIXPearl River57 min
Jul 25, 11:21 AM CDTSpecial Weather StatementLIXHancock, Harrison24 min
Jul 25, 11:48 AM CDTSpecial Weather StatementLIXHarrison, Jackson57 min
Jul 25, 12:19 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson116 min
Jul 25, 1:10 PM CDTSevere Thunderstorm WarningLIXJackson20 min
Jul 25, 2:11 PM CDTRiver Flood WarningLIXHarrison65 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.